Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 41, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 14, 2014, 7:04 AM MDT for Hidalgo County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2014, 7:04 AM MDT (13:04 UTC)
- Expired
- Aug 14, 2014, 9:00 AM MDT
- In force
- 116 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 186 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WGUS54 KEPZ 141304
FFWEPZ
NMC023-141500-
/O.NEW.KEPZ.FF.W.0041.140814T1304Z-140814T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
704 AM MDT THU AUG 14 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL HIDALGO COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 900 AM MDT
* AT 703 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
ANTELOPE WELLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RAINFALL CAN QUICKLY TURN DRY DESERT WASHES AND ARROYOS
INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO
NOT ATTEMPT TO CROSS FLOODED ARROYOS. SWIFTLY MOVING WATER CAN CARVE
DEEP CHANNELS IN PREVIOUSLY SHALLOW WASHES...AND WATER CAN BE MUCH
DEEPER THAN IT APPEARS. IF YOUR ROUTE BECOMES CUT OFF BY FLOODED
ARROYOS...WAIT FOR FLOOD WATERS TO RECEDE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
&&
LAT...LON 3160 10864 3160 10844 3132 10847 3132 10872
3133 10873
$$
GNL1 follow-up statement
658
WGUS74 KEPZ 141459
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
859 AM MDT THU AUG 14 2014
NMC023-141514-
/O.EXP.KEPZ.FF.W.0041.000000T0000Z-140814T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO NM-
859 AM MDT THU AUG 14 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL
HIDALGO COUNTY WILL BE ALLOWED TO EXPIRE AT 900 AM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3160 10864 3160 10844 3132 10847 3132 10872
3133 10873
$$
ROGASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:59 AM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 14, 3:59 AM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 359 AM MDT THU AUG 14 2014 .SYNOPSIS... MOIST AND UNSTABLE CONDITIONS WILL CONTINUE ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY AND TONIGHT. SCATTERED LOWLAND AND NUMEROUS MOUNTAIN THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PERIODS OF HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. HIGH PRESSURE WILL STRENGTHEN OVER THE AREA ON FRIDAY WITH FEWER SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE WEEKEND. DAY TIME TEMPERATURES WILL BECOME WARMER FOR THE WEEKEND WITH AFTERNOON HIGHS A FEW DEGREES ABOVE NORMAL. HIGH PRESSURE WILL HELP KEEP THUNDERSTORM ACTIVITY MORE ISOLATED FOR MUCH OF NEXT WEEK WITH SLIGHTLY ABOVE NORMAL TEMPERATURES IN THE AFTERNOON. && .DISCUSSION... LIGHT TO MODERATE RAIN SHOWERS WITH A FEW THUNDERSTORMS CONTINUE TO OCCUR THIS MORNING...PRIMARILY OVER THE RIO GRANDE VALLEY IN SOUTH CENTRAL NEW MEXICO. SATELLITE IMAGERY INDICATES THAT THE MOISTURE PLUME IS LARGELY STRADDLING NEW MEXICO FROM SOUTH TO NORTH. AS RESULT THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS THE FORECAST AREA. PRECIPITABLE WATER VALUES ARE AROUND 150 PERCENT OF NORMAL...INDICATIVE OF SHOWERS AND THUNDERSTORMS THAT WILL BE EFFICIENT RAIN PRODUCERS AND WILL BE ABLE TO GENERATE HIGH RAINFALL AMOUNTS IN A VERY SHORT PERIOD OF TIME. EXCESSIVE RUNOFF FROM THE HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY FOR AREAS THAT HAVE ALREADY RECEIVED RAINFALL. PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO WILL PERIODS OF HEAVY RAIN FROM SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THOSE AREAS THROUGH TONIGHT. WHILE FAR WEST TEXAS IS NOT IN THE FLASH FLOOD WATCH...SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE POSSIBLE. FLOODING POTENTIAL WILL BE MORE LOCALIZED. FRIDAY WILL BEGIN TO SEE A DECREASE IN THUNDERSTORM ACTIVITY AS THE HIGH ALOFT CONTINUES TO STRENGTHEN AND A LOWER LEVEL WEST TO NORTHWEST FLOW SHUTS OFF THE MOIST FLOW FROM THE SOUTH AND BRINGS IN SOMEWHAT DRIER AIR TO THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING BUT WILL MORE IN THE LIGHT TO MODERATE CATEGORY FOR RAIN INTENSITY. THE STRONGER HIGH PRESSURE ALOFT WILL LEAD TO WARMER TEMPERATURES FOR THE AREA AS WELL WITH AFTERNOON HIGHS REACHING A FEW DEGREES ABOVE NORMAL. CONDITIONS DURING THE WEEKEND WILL CONTINUE THE DOWNWARD TREND IN THUNDERSTORM ACTIVITY ACROSS THE AREA WITH A MORE SPOTTY RAIN DISTRIBUTION PATTERN EXPECTED. HIGHER RAIN AMOUNTS WILL STILL BE POSSIBLE IN THE MOUNTAINS. WARM DAY TIME TEMPERATURES WILL PERSIST. HIGH PRESSURE ALOFT AND LIMITED MOISTURE WILL KEEP THUNDERSTORM ACTIVITY MORE ISOLATED THROUGH THE FIRST PART OF NEXT WEEK. MOUNTAINS WILL HAVE THE HIGHER CHANCE FOR RAINFALL WHILE THE LOWLANDS WILL SEE SPOTTY ACCUMULATIONS WITH A FEW AREAS GETTING MODERATE RAINFALL. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMALS. RAIN AND THUNDERSTORM CHANCES WILL INCREASE THE LATTER PART OF NEXT WEEK AS A LOW LEVEL SOUTHEASTERLY FLOW BRINGS ADDITIONAL MOISTURE BACK TO THE REGION. && .AVIATION...VALID 14/12Z - 15/12Z... MOIST AND UNSTABLE CONDITIONS PERSIST OVER THE AREA. AN UPPER RIDGE AXIS JUST TO THE E OF OUR CWA IS INTERACTING WITH A TROUGH OF LOW PRESSURE OVER THE WESTERN U.S. AND IS CHANNELING IN SUBTROPICAL MOISTURE NORTHWARD INTO OUR AREA. GNLY THRU PD SCT - BKN 50-080 SCT-BKN 100-140 SCT- BKN 200-250. SCT AREAS VRB25G35KT 3SM TSRA BKN040SB OVC100. ISOLD MVFR/IFR VRB30G30KT 1SM +TSRA BKN020 OVC050 ESPLY BETWEEN 00Z-09Z. TS MOVMT GNLY N 5-10 MPH. && .FIRE WEATHER... NOT MUCH CHANGE IN THE OVERALL PATTERN WITH A MOIST UNSTABLE AIR MASS IN PLACE. THIS WILL CONTINUE TO PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS TODAY WITH MORE NUMEROUS STORMS IN THE MOUNTAIN REGIONS. MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING WILL BE QUITE POSSIBLE. HIGH PRESSURE ALOFT WILL BECOME MORE DOMINANT OVER THE REGION BY FRIDAY INTO THE WEEKEND WHICH IN TURN WILL MEAN SOMEWHAT LESS THUNDERSTORM ACTIVITY IN AREAL EXTENT AND INTENSITY. TEMPERATURES WILL ALSO INCREASE A FEW DEGREES ABOVE NORMAL BY THE WEEKEND. OVERALL...ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS SHOULD CONTINUE INTO NEXT WEEK. MIN RH WILL RUN GENERA LY 35% TO 45% LOWLANDS AND 45% TO 55% HIGHLANDS WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 90 72 93 72 95 / 40 30 30 30 20 SIERRA BLANCA 87 67 91 68 93 / 20 20 20 20 20 LAS CRUCES 88 69 91 68 94 / 50 40 30 30 20 ALAMOGORDO 87 67 93 67 95 / 50 50 30 30 20 CLOUDCROFT 66 51 72 51 71 / 60 60 40 30 30 TRUTH OR CONSEQUENCES 88 68 90 68 92 / 50 60 30 30 20 SILVER CITY 81 63 86 62 89 / 50 50 40 30 30 DEMING 89 68 91 68 94 / 50 40 30 30 20 LORDSBURG 89 68 90 68 93 / 40 40 30 30 20 WEST EL PASO METRO 91 72 95 72 95 / 40 30 30 30 20 DELL CITY 92 68 94 69 94 / 20 20 20 20 20 FORT HANCOCK 93 73 95 73 94 / 30 20 20 20 20 LOMA LINDA 84 67 89 68 89 / 40 30 30 30 20 FABENS 91 71 95 71 95 / 30 30 30 30 20 SANTA TERESA 89 71 91 70 95 / 40 40 30 30 20 WHITE SANDS HQ 89 69 94 70 95 / 50 40 30 30 20 JORNADA RANGE 91 67 93 67 95 / 50 50 30 30 20 HATCH 90 67 92 67 98 / 50 50 30 30 20 COLUMBUS 86 70 90 69 91 / 50 40 30 30 20 OROGRANDE 89 69 94 69 94 / 40 40 30 30 20 MAYHILL 73 57 79 57 78 / 60 60 40 40 30 MESCALERO 75 57 81 57 82 / 70 60 40 30 30 TIMBERON 73 56 81 57 81 / 60 50 40 30 30 WINSTON 76 59 82 57 84 / 70 70 40 40 30 HILLSBORO 80 63 87 63 89 / 50 50 40 30 20 SPACEPORT 87 67 91 67 94 / 50 50 30 30 20 LAKE ROBERTS 79 60 82 61 86 / 70 70 50 40 30 HURLEY 83 64 85 64 90 / 50 40 30 30 20 CLIFF 83 62 90 64 93 / 50 40 40 30 30 MULE CREEK 80 59 86 58 86 / 50 40 30 30 30 FAYWOOD 81 64 88 65 90 / 50 40 30 30 20 ANIMAS 87 69 88 68 91 / 50 40 30 30 20 HACHITA 89 67 93 66 93 / 50 40 30 20 20 ANTELOPE WELLS 88 65 90 65 89 / 50 40 30 30 20 CLOVERDALE 85 63 86 64 87 / 50 40 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NMZ401>417. TX...NONE. && 04 LUNDEEN
Hazardous weather outlook, Aug 13, 11:23 AM MDT, 19 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1123 AM MDT WED AUG 13 2014 NMZ401>417-TXZ418>424-141700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1123 AM MDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT...WITH BEST COVERAGE WEST OF THE RIO GRANDE. WITH HIGH MOISTURE CONTENT IN THE ATMOSPHERE...LOCAL HEAVY RAINFALL AND FLOODING REMAINS A POSSIBILITY...ESPECIALLY WEST OF THE RIO GRANDE WHERE A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT. WIND GUSTS OF 40 TO 50 MPH MAY OCCUR FROM A FEW OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL CONTINUE THURSDAY AND FRIDAY...ALONG THE POTENTIAL FOR HEAVY RAIN AND FLOODING. THUNDERSTORMS LESSENING IN COVERAGE AND FLOOD POTENTIAL SATURDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:00 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 2 hr |
| Aug 13, 7:58 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Aug 13, 10:20 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 115 min |
| Aug 14, 4:33 AM MDT | Flash Flood Watch | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 19 hr |
| Aug 14, 6:22 AM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Aug 14, 9:56 AM MDT | Special Weather Statement | EPZ | Hidalgo | 49 min |
| Aug 14, 4:38 PM MDT | Areal Flood Advisory | EPZ | Otero | 112 min |
| Aug 14, 5:18 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 117 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.